Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Having bloating, stomach cramps and irregular bowel movements. Getting small and black stools. What could be this?

Hello, My wife has been having bloating , stomach cramps and pain in her stomach for the past week. She finds her bowel movements have become very irregular (she may go only once every two days) and when she does go, her stool is very small and extremely black in color. She hasn t been eating abnormally, no new medications and no trauma to the stomach. What can this be?
Asked On : Sat, 2 Jun 2012
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

After reading your post, I would advise that you should get her clinically examined and investigated.

Black coloured stool means that there is bleeding in the gastrointestinal tract.
I would suggest following investigations :-
1. Endoscopy.
2. CT abdomen.
3. Complete Blood Count(CBC).

She can take an antacid like Omeprazole 40 mg along with Domperidone 30 mg.
Antacid in gel or liquid form is also beneficial as it forms a protective layer over the damaged mucosa.

Following precautions may be helpful :-
1. Avoid spicy and oily foods.
2. Do not remain empty stomach for long periods.
3. Avoid self medications, especially painkillers and steroids.
4. Avoid smoking, alcohol, if any.
5. Drink lotsof water daily.

I hope this is helpful to you.
Answered: Tue, 29 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor